MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Codes Particulates (1451); Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A healthcare professional reported that during intraocular lens (iol) implantation procedure, debris and scratch was noticed on the lens.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
Additional information provided b.5., d.9., h.3., h.6., and h.11.The product was returned for analysis, and the reported "scratch" was observed.The device was received loose in the product carton.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger has been fully advanced outside the nozzle.No damage observed.The lens was returned outside of the device wrapped in fabric.Solution is dried on the intraocular lens (iol).There are multiple fibers and particulate adhered to the iol.Iol cleaned.A scratch/mark is observed on the optic.The scratch/mark is observed at the same location on the iol as the received photo of the carton with an iol drawn onto the carton.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Received photo shows a company specified with an iol drawn onto the carton, there is a dot drawn near the centre of the iol and the wording "scratch".The product investigation could not identify the root cause for the reported complaint "scratch on the lens".The lens was returned outside of the device.Due to this, we are unable to confirm the lens and the plunger position for advancement and determine a root cause.Lens damage may occur: ¿ due to the use of a non-qualified viscoelastic.Lens delivery performance may be negatively affected when using other non-qualified viscoelastics leading to underfill, overfill, misfolding, delivery issues and /or damage.¿ if inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly and cause delivery issues and /or damage.¿ if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent, and this may inhibit lens advancement and cause delivery issues and / or product damage.Any of the above listed causes alone, or in combination, may create the reported event.In addition to this, all iols undergo 100% cosmetic inspection in accordance with approved manufacturing procedures.Based on these investigation findings, we are unable to verify if the product contributed to the event.Based on the results from the product history record, the products met release criteria.The investigation has been completed based on available information.Monthly complaint data analysis confirmed no adverse trends associated with this product and event.Quality assurance has reviewed this complaint and will continue monitoring complaint data for potential adverse trends.No further action is required at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information received on 16-mar-2026, there were no debris on the lens, only scratch was observed on the lens.

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24322545
Report Number9612169-2026-00307
Device Sequence Number9836431
Product Code HQL
UDI-Device Identifier00380652393690
UDI-Public(01)00380652393690(17)281011(11)251013(10)26132827
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number26132827
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM
Patient SexUnknown